MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Model Number 71453177
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the patient present had had multi ligament reconstruction, bone staples in both lateral tibia and proximal femur medial.These staples were still inside at time of revision surgery (b)(6) 2020.Revision surgery of tibial base plate, insert and patella resurfacing.The procedure finished with a smith and nephew backup device.
 
Additional Manufacturer Narrative
H3, h6: it was reported that a revision of the tibial base plate and insert was performed.There were bone staples in situ from the previous surgery which occurred about 1.5 years ago.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.A review of risk management files and the instructions for use cannot be performed with accuracy as the reason for reported failure was unknown.Therefore no root cause can be determined at this time.A medical analysis noted that there is no consent granted to provide x-rays or surgical reports.Therefore, the patient impact beyond the revision cannot be determined.Without the patient medical records available and no reported device failure, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 7-8 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10906556
Report Number1020279-2020-06709
Device Sequence Number11567291
Product Code JWH
UDI-Device Identifier00885556487143
UDI-Public00885556487143
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453177
Device Catalogue Number71453177
Device Lot Number16KM09246
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1